Mathematical Biosciences and Engineering, 2010, 7(4): 809-823. doi: 10.3934/mbe.2010.7.809.

Primary: 92B05; Secondary: 62J27.

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

An application of queuing theory to SIS and SEIS epidemic models

1. Facultad de Ciencias, Universidad de Colima, Apdo. Postal 25, Colima, Colima
2. Mathematics, Computational and Modeling Sciences Center, Arizona State University PO Box 871904, Tempe, AZ, 85287


In this work we consider every individual of a population to be a server whose state can be either busy (infected) or idle (susceptible). This server approach allows to consider a general distribution for the duration of the infectious state, instead of being restricted to exponential distributions. In order to achieve this we first derive new approximations to quasistationary distribution (QSD) of SIS (Susceptible- Infected- Susceptible) and SEIS (Susceptible- Latent- Infected- Susceptible) stochastic epidemic models. We give an expression that relates the basic reproductive number, $R_0$ and the server utilization, $\rho$.
  Article Metrics

Keywords SIS; SEIS; Queuing theory; $R_{0}$; basic reproductive number; stochastic epidemic models.

Citation: Carlos M. Hernández-Suárez, Carlos Castillo-Chavez, Osval Montesinos López, Karla Hernández-Cuevas. An application of queuing theory to SIS and SEIS epidemic models. Mathematical Biosciences and Engineering, 2010, 7(4): 809-823. doi: 10.3934/mbe.2010.7.809


Reader Comments

your name: *   your email: *  

Copyright Info: 2010, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved